Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 73, NWS Grand Forks, ND

June 23, 2007Cavalier County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 23, 2007, 10:59 PM CDT for Cavalier County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2007, 10:59 PM CDT (03:59 UTC)
Expired
Jun 24, 2007, 12:00 AM CDT
In force
61 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Cavalier County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 9:24 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.0 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1868 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1819 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 240400
SVRFGF
NDC019-240500-
/O.NEW.KFGF.SV.W.0073.070624T0359Z-070624T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1059 PM CDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL MIDNIGHT CDT

* AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF MAIDA TO 3
  MILES WEST OF HANNAH...MOVING TO THE SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUNT CARMEL AND MAIDA AT 1120 PM CDT...
  VANG AT 1150 PM CDT...
  OLGA AT MIDNIGHT CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4900 9843 4899 9898 4869 9796 4899 9795

$$

TG
2 follow-up statements
000 
WWUS53 KFGF 240422
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1121 PM CDT SAT JUN 23 2007

NDC019-240500-
/O.CON.KFGF.SV.W.0073.000000T0000Z-070624T0500Z/
CAVALIER ND-
1121 PM CDT SAT JUN 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHERN CAVALIER COUNTY...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THE STORM WAS LOCATED OVER MAIDA...OR 16 MILES NORTH OF
LANGDON...MOVING TO THE EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VANG BY 1145 PM CDT...
  9 MILES NORTH OF OLGA BY 1155 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED...MOVE TO THE BASEMENT OR A SMALL INTERIOR ROOM.


LAT...LON 4900 9843 4899 9898 4869 9796 4899 9795

$$

TG
000 
WWUS53 KFGF 240451
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1151 PM CDT SAT JUN 23 2007

NDC019-240501-
/O.EXP.KFGF.SV.W.0073.000000T0000Z-070624T0500Z/
CAVALIER ND-
1151 PM CDT SAT JUN 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CAVALIER COUNTY
WILL EXPIRE AT MIDNIGHT CDT...

AT 1151 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF
NORTHEASTERN CAVALIER COUNTY. SO THE WARNING WILL BE ALLOWED TO
EXPIRE AT MIDNIGHT CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
NORTHWESTERN MINNESOTA.

LAT...LON 4900 9843 4899 9898 4869 9796 4899 9795

$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:30 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 23, 8:30 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
830 PM CDT SAT JUN 23 2007

FORECAST CHALLENGE FOR UPDATE CONTINUES TO BE TSRA THREAT ACROSS FAR
NORTHERN FA.

E-W ORIENTED WARM FRONT HOLDING ALONG INTERNATIONAL BORDER AREA.
ISOLD DEEP SEVERE CONVECTION NORTH OF BOUNDARY ACROSS SOUTHERN MB.
CONVECTION PROPAGATING ESE FEEDING INTO 30-40KT LOW LEVEL JET AND
LOOKS TO THREATEN FAR NORTHERN COUNTIES IN THE NEXT COUPLE OF HOURS.
QUESTION WILL BE SEVERE THREAT ONCE CONVECTION CROSS WARM FRONTAL
BOUNDARY AND ENCOUNTERS INCREASING CAPPING. AT THIS POINT WILL
MAINTAIN SEVERE POTENTIAL WITH LOW POP ACROSS FAR NORTH AS STORMS
STRONG BUT NEARLY ISOLD. REMAINDER OF FA SHOULD SEE MILD NIGHT WITH
MODEST SOUTHERLY SURFACE FLOW AND HIGH DEWPOINTS. OVERALL FORECAST
IN PRETTY GOOD SHAPE WITH MINIMAL CHANGES PLANNED.

&&

.AVIATION...
VFR ACROSS MOST OF FA WITH ISOLD MVFR CIGS/VSBY IN STRONG CONVECTION
WHICH COULD AFFECT FAR NORTHERN COUNTIES OVERNIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Jun 23, 3:36 PM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
336 PM CDT SAT JUN 23 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-242045-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
336 PM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN RED RIVER
VALLEY AND PORTIONS OF NORTHWEST MINNESOTA LATE THIS AFTERNOON
INTO TONIGHT. ADDITIONAL THUNDERSTORM DEVELOPMENT IS ALSO
POSSIBLE FROM CANDO TO LANGDON BY LATE EVENING AND INTO TONIGHT.
WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...BUT IF ISOLATED
THUNDERSTORMS DO FORM...THEY COULD BECOME SEVERE QUICKLY. THE MAIN
THREATS FROM THESE STORMS WOULD BE LARGE HAIL AND DAMAGING WIND
GUSTS.

RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED
RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF
THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE
LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY FOR THE DEVILS LAKE
BASIN LATE ON SUNDAY AFTERNOON AND EVENING...AND THEN REGION WIDE
ON MONDAY.

A STRONG COOL FRONT WILL FORM OVER NORTH DAKOTA ON SUNDAY AND
THEN BEGIN MOVING EASTWARD ON MONDAY. THE FRONT WILL BE THE FOCUS
FOR STORMS TO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GV/GODON

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.